Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Locally contractible spaces that are absolute neighborhood retracts


Author: William E. Haver
Journal: Proc. Amer. Math. Soc. 40 (1973), 280-284
MSC: Primary 54C55
DOI: https://doi.org/10.1090/S0002-9939-1973-0331311-X
MathSciNet review: 0331311
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: It is shown that every locally contractible metric space that is the countable union of finite dimensional compacta is an absolute neighborhood retract.


References [Enhancements On Off] (What's this?)

  • [1] J. Dugundji, Topology, Allyn and Bacon, Boston, Mass., 1966. MR 33 #1824. MR 0193606 (33:1824)
  • [2] A. V. Černavskii, Local contractibility of the homeomorphism group of a manifold, Dokl. Akad. Nauk SSSR 182 (1968), 510-513=Soviet Math. Dokl. 9 (1968), 1171-1174. MR 38 #5241. MR 0236948 (38:5241)
  • [3] -, Local contractibility of the homeomorphism group of a manifold, Mat. Sb. (121) 79 (1969), 307-356. (Russian) MR 41 #4554. MR 0259925 (41:4554)
  • [4] R. Geoghegan, On spaces of homeomorphisms, embeddings and functions. II: The piecewise linear case, Proc. London Math. Soc. (to appear). MR 0328969 (48:7311)
  • [5] O. Hanner, Some theorems on absolute neighborhood retracts, Ark. Mat. 1 (1951), 389-408. MR 13, 266. MR 0043459 (13:266d)
  • [6] S. Hu, Theory of retracts, Wayne State Univ. Press, Detroit, Mich., 1965. MR 31 # 6202. MR 0181977 (31:6202)
  • [7] R. Luke and W. K. Mason, The space of homeomorphisms on a compact two-manifold is an absolute neighborhood retract, Trans. Amer. Math. Soc. 164 (1972), 275-286. MR 0301693 (46:849)
  • [8] W. K. Mason, The space of all self-homeomorphisms of a $ 2$-cell which fix the cell's boundary is an absolute retract, Trans. Amer. Math. Soc. 161 (1971), 185-205. MR 44 #3283. MR 0286067 (44:3283)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54C55

Retrieve articles in all journals with MSC: 54C55


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1973-0331311-X
Keywords: ANR, locally contractible, spaces of piecewise linear homeomorphisms
Article copyright: © Copyright 1973 American Mathematical Society

American Mathematical Society